MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516750
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/16/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf impact code f02 captures the reportable event of death.
 
Event or Problem Description
Note: this report pertains to one of two devices used on the same patient.Refer to manufacturer report # 3005099803-2023-06992 for the associated device information.It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was implanted during a stent placement procedure performed on (b)(6)2023.On (b)(6) 2023, a second wallflex esophageal fully covered stent was implanted to reinforce the closure of the fistula.On an unknown date, post-stent placement of the second wallflex esophageal stent, the patient passed away.The relationship between the wallflex esophageal stents and the patient's death is unknown.
 
Additional Manufacturer Narrative
Blocks b2 (date of death), b3, and b5 have been updated with additional information received on january 14, 2024.Block h6: imdrf impact code f02 captures the reportable event of death.
 
Event or Problem Description
Note: this report pertains to one of two devices used on the same patient.Refer to manufacturer report#: 3005099803-2023-06992 and 3005099803-2023-06993 for the associated device information.It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was implanted during a stent placement procedure performed on (b)(6) 2023.On (b)(6) 2023, a second wallflex esophageal fully covered stent was implanted to reinforce the closure of the fistula.On an unknown date, post-stent placement of the second wallflex esophageal stent, the patient passed away.The relationship between the wallflex esophageal stents and the patient's death is unknown.Additional information received on january 14, 2024.The patient passed away on (b)(6) 2023.
 
Additional Manufacturer Narrative
Block h6: imdrf impact code f02 captures the reportable event of death.Block h11: block b5 has been corrected.
 
Event or Problem Description
Note: this report pertains to one of two devices used on the same patient.Refer to manufacturer report#: 3005099803-2023-06992 and 3005099803-2023-06993 for the associated device information.It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was implanted during a stent placement procedure performed on (b)(6) 2023.On (b)(6) 2023, a second wallflex esophageal fully covered stent was implanted to reinforce the closure of the fistula.On an unknown date, post-stent placement of the second wallflex esophageal stent, the patient passed away.The relationship between the wallflex esophageal stents and the patient's death is unknown.Additional information received on january 14, 2024.The patient passed away on (b)(6) 2023.Update based on review on january 31, 2024.The first wallflex esophageal stent was partially covered.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18451143
Report Number3005099803-2023-06993
Device Sequence Number7566915
Product Code ESW
UDI-Device Identifier08714729778080
UDI-Public08714729778080
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2024
Device Model NumberM00516750
Device Catalogue Number1675
Device Lot Number0031170489
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer01/14/2024
01/31/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date02/06/2024
02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown